Maoi Inhibitors

3 Replies Updated



Conversation Starter

Comments Submitted Says:


My 21 year old son is on Effexor xr, 75 mg's per day. He has been on this drug for almost 9 months. He has gained 20 pounds or so he is not motivated at all about anything. He can't work. He is not suicidal, but it is not helping him. His girlfriend is ready to leave him.
I am at a loss. He has what seems to be brain zaps from what I have read.
He calls it electricity jolts.
Please send me some information so that I can figure out what to do to help him. He will not do anything about it . He never sleeps at night. He sleeps all day long. He takes the medicine at bedtime.
Thank you, Dana Aaron



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
gagelle Says:

Hello,
As a patient with depression, I have taken Effexor on many occasions. I never had a problem with Effexor increasing my appetite or weight. But it did stop working after a few months. Your son's weight gain may be related to his underlying depression, which could be exacerbated by the Effexor. A major side effect of all antidepressants is the possibility of worsening the illness they were meant to treat. For myself, a switch to Pristiq was remarkably effective. It is also a metabolite of Effexor, so I was able to just switch without any withdrawal symptoms.

If I were 21 years old, I would find a good PhD. clinical psychologist and slowly ween off the Effexor. (But only under a Psychiatrist's supervision.) If your son's Psychiatrist isn't willing to help him do this, find another one. Your son should always keep in mind that he, as a patient, has the right to find good medical care. It is unfortunate that some mental health professionals will use a patient's illness as a weapon to suggest that they don't have the judgement to decide which therapist is good for them.

A major problem is the difficulty of finding a good psychologist. I spent weeks looking at patient reviews and actually went to different therapists to see if they would be a fit for my personality. Let me just say that a good therapist is worth his (her) weight in gold. If the patient is willing, they can change lives. A psychologist actually helped pull my son out of a psychoses, without any medications. Many psychiatrists, who have little training in psychotherapeutic technics, believe it is impossible to cure a psychoses without drugs. They believe in an unproven chemical imbalance theory that is supported by the multi-billion dollar pharmaceutical industry. Science really knows little about the inner workings of the brain. All psychiatric drugs work differently on different people. An honest psychiatrist will admit this.

And please don't use a family doctor to prescribe psychiatric drugs. They don't have the training and expertise of a psychiatrist.

I am a complete layman. My recommendations are solely based on my own experience and should never be followed without first consulting a licensed mental health professional.

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Stephanie Says:
via mobile

I am on the same dosage as your son. My doctor recommended me taking the meds in the morning, verses at night. He stated that it gives you a little boost. Which could be why he's staying up at night.

Speak with his doctor before just quitting taking this medication. The withdrawal symptoms are absolutely terrible. (I had to stop taking mine last year because my insurance was cut, due to losing my job. So I just started back on the meds)

Also, since he's been on it for 9 months and the symptoms aren't improving, speak to the doctor about upping the dose. This is very common with depression meds. Tell him to tell the doctor what has been going on.

I haven't gained any weight from Effexor since I've been prescribed it.
27 year old female.
Height:5'5
Weight: 125 pounds.

I hope sharing my experience helped you in some way! Feel free to ask me further information if needed! :)

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Verwon Says:

I must agree with the other poster, he might need to switch the time of day he takes it. The FDA lists its typical side effects as possibly including nausea, dizziness, drowsiness, headache, dry mouth, mood changes, and weight changes.

However, there is also a chance that he might need to try a different medication.

How is he doing, now? Has there been any change?

Are any of you on any additional medications?

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

MAOI inhibitors; nardil, parnate
little round orange pill with a PD with a 270 derectly below the PD ## I located the pill in description to be Nardil (1... 2 replies
Proton pump inhibitors
Can someone enlighten me, please? I take the following medicines: Eltroxin, Cardicor, Zartan, Amloc, Puresis, Allopurino... 2 replies
telmisartan/ace ii inhibitors forums
telmisartan/Micardis. Is there a ge eric drug available in Mexico? ## There may be, however, if you live in the US, have... 2 replies
Daflon 500 and ace inhibitors together
I take daflon 500 twice a day to relieve lymphedema and find they help. I was also recently put on ace inhibitors for ra... 1 reply
Promethazine use with Herbal MAO Inhibitors
Hello, I've just bought the UK Version of 'Sominex', a night-time sleep aid - the active ingredient is the a... 2 replies
MAOI is it found in HYDROXYZ PAM 25MG
What medications contain MAOI ? ## I answered your email, but will post here as well. No, this is not an MAOI, an MAOI i... 3 replies
What Does Maoi Stand For
it says do not take if you are taking other mes with MAOI what doesthoes initals stand for? ## It's a class of medic... 2 replies
Is Doxycycline /maoi?
does anyone know if doxycycline is a maoi? ## No, Doxycycline is an antibiotic. Learn more Doxycycline details here. It&... 1 reply
Potentiation of Multaq by MAOI's (e.g. Nardil)
My wife experienced alarming bradycardia (heart rate <50 bpm), weakness and dyspnea after only 5 doses of Multaq. Sh... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 30 September 2017.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA